MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATUNE CR LT MS INS SZ 5 5; KNEE IMPLANT - TIBIAL INSERT

DEPUY IRELAND - 3015516266 ATUNE CR LT MS INS SZ 5 5; KNEE IMPLANT - TIBIAL INSERT
Catalog Number 151820505
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent tka surgery on knee with the product in question.The insert did not go in properly when it was hammered in, so it was removed using the elevatorium and deformation of the product in question was confirmed when it was hammered in again.It is possible that the insert was hammered in at a slightly different angle the first time, but it is not clear whether the deformation occurred when the insert was hammered in or removed.Since deformation was confirmed, it was not used and another insert was implanted.The surgery was completed successfully with no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary it was reported that on nov.19, 2025, the patient underwent tka surgery on knee with the product in question.The insert did not go in properly when it was hammered in, so it was removed using the elevatorium and deformation of the product in question was confirmed when it was hammered in again.It is possible that the insert was hammered in at a slightly different angle the first time, but it is not clear whether the deformation occurred when the insert was hammered in or removed.Since deformation was confirmed, it was not used and another insert was implanted.The surgery was completed successfully with no surgical delay.No further information is available.¿the product was not returned to depuy synthes; however, photos were provided for review.See attachment "photo_(b)(4) jo202510419, (b)(6).The photo investigation revealed that the atune cr lt ms ins sz 5 5 shows the tab of the locking mechanism deformed and signs of implantation attempts.The reported functionality issue could not be assessed based on the photo provided, however, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the atune cr lt ms ins sz 5 5 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device m8819n number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: d4 (primary udi).

Brand Name
ATUNE CR LT MS INS SZ 5 5
Common Device Name
KNEE IMPLANT - TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23747206
Report Number1818910-2025-21404
Device Sequence Number13157703
Product Code JWH
UDI-Device Identifier10603295541646
UDI-Public(01)10603295541646(17)330228(10)M8819N
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211609
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151820505
Device Lot NumberM8819N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown